Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 28, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 17, 2026, 1:13 PM MDT for 6 counties in Colorado. It took effect at Mar 18, 2026, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2026, 1:13 PM MDT (19:13 UTC)
- In effect from
- Mar 18, 2026, 12:00 PM MDT
- Expired
- Mar 18, 2026, 7:55 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
043 WWUS85 KPUB 171913 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 113 PM MDT Tue Mar 17 2026 COZ222-224-181115- /O.UPG.KPUB.FW.A.0022.260318T1800Z-260319T0300Z/ /O.NEW.KPUB.FW.W.0028.260318T1800Z-260319T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 113 PM MDT Tue Mar 17 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222 and 224. * WINDS...Northwest 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
897 WWUS85 KPUB 180638 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1238 AM MDT Wed Mar 18 2026 COZ222-224-182245- /O.CON.KPUB.FW.W.0028.260318T1800Z-260319T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1238 AM MDT Wed Mar 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 224... * AFFECTED AREA...Fire Weather Zones 222 and 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
723 WWUS85 KPUB 181912 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 112 PM MDT Wed Mar 18 2026 COZ222-224-190300- /O.CON.KPUB.FW.W.0028.000000T0000Z-260319T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 112 PM MDT Wed Mar 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 224... * AFFECTED AREA...Fire Weather Zones 222 and 224. * WINDS...Northwest 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
308 WWUS85 KPUB 190155 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 755 PM MDT Wed Mar 18 2026 COZ222-224-190300- /O.CAN.KPUB.FW.W.0028.000000T0000Z-260319T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 755 PM MDT Wed Mar 18 2026 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 224... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Winds are beginning to subside this evening across the San Luis Valley and Fremont County, and will continue to do so this evening. Humidity values will be slow to recover and remain near 15 to 20 percent overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 17, 1:09 PM MDT, 4 minutes earlier. Its key messages:
- The heat wave has commenced, hottest days Friday and Saturday.
- Marginal critical Fire Weather Conditions tomorrow for parts of the region.
- Saturday has the potential to be a significant Critical Fire Weather day.
- A bit cooler Sunday into next week.&&
Area forecast discussion, Mar 17, 1:09 PM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 109 PM MDT Tue Mar 17 2026 .KEY MESSAGES... - The heat wave has commenced, hottest days Friday and Saturday. - Marginal critical Fire Weather Conditions tomorrow for parts of the region. - Saturday has the potential to be a significant Critical Fire Weather day. - A bit cooler Sunday into next week.&& .SHORT TERM /THROUGH WEDNESDAY/... Issued at 100 PM MDT Tue Mar 17 2026 The warm air has reached the region as temps at this hour were already approaching 70 over parts of the plains, and will likely rise into the the M/U70s before the day is through. These temps are only a few degrees for the record for todays date. It is only going to get warmer tomorrow with max temps in the L/M80s across the plains and mid 70s over the valley. There will be a good chance that we will break the KALS daily high temp, but may be a few degrees short for the other two primary climate sites. Another concern for tomorrow is we will likely hit marginal critical fire weather conditions for the San Luis Valley and Fremont county, as RH values will be below 15%, winds will gust to 25 mph or more and fuels in these regions are critical. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 100 PM MDT Tue Mar 17 2026 for Friday and Saturday it is going to be hot. We will likely break teh all time record high temperatures for the month for BOTH DAYS for all 3 taf sites (See climate section below). Max temperatures will range from the Lower 80s to Lower 90s across the region. As for fire weather concerns, spotty critical conditions will occur Friday (winds will be relatively light this day), but on Saturday winds will be stronger and RH will be well below 10 percent, Likewise, Saturday has the potential to be a busy fire weather day. By Sunday, the ridge breaks down, and temperatures will decrease, but temps will still be above normal into early next week. Overall, it looks to continue to be dry over the plains, and we may see some precip over the mtns after the weekend goes by. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1121 AM MDT Tue Mar 17 2026 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. Surface Winds at KALS will pick up from the northwest later this afternoon and be gusty prior to sunset and then become light. Winds at KPUB will be diurnally driven. Winds at KCOS are a bit more tricky. Winds should be southeast until about mid afternoon, the then become gusty northwest during the late afternoon then light north by early evening. && .CLIMATE... Issued at 100 PM MDT Tue Mar 17 2026 LCD sites March 17th-21st Record Highs ALS...Tue...Mar 17...70F...2017 ALS...Wed...Mar 18...73F...2017 ALS...Thu...Mar 19...72F...1907 ALS...Fri...Mar 20...72F...2004 ALS...Sat...Mar 21...72F...1997 COS...Tue...Mar 17...74F...1908 COS...Wed...Mar 18...80F...2017 COS...Thu...Mar 19...80F...2017 COS...Fri...Mar 20...76F...2017 COS...Sat...Mar 21...75F...1995 PUB...Tue...Mar 17...80F...2007 PUB...Wed...Mar 18...85F...2017 PUB...Thu...Mar 19...86F...2017 PUB...Fri...Mar 20...84F...2017 PUB...Sat...Mar 21...82F...2016 The all time record March max temp for Alamosa .........is 76. The all time record March max temp for Colorado Springs is 81. The all time record March max temp for Pueblo ..........is 86. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ222-224. && SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...HODANISH CLIMATE...HODANISH/MW
Hazardous weather outlook, Mar 17, 5:31 AM MDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 531 AM MDT Tue Mar 17 2026 COZ058>089-093>099-181145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 531 AM MDT Tue Mar 17 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated snow showers will be possible across the Central Mountains this morning, mainly north of Cottonwood Pass. Little if any snow accumulation is forecast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Record heat will prevail across southern Colorado Wednesday through Saturday, with highs running several degrees above daily records, and above March all time records by Friday and Saturday. Daily elevated fire weather conditions are forecast initially across the San Luis Valley through Friday, then spreading east into the Plains over the weekend due to gusty winds and very low humidity values. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 12:35 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Fremont, Rio Grande, Saguache | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.